Texas, 2005

Hail in Texas, January 4, 2005

January 4, 2005 · NWS LUB · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 4, 5:09 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jan 4, 5:09 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CST TUE JAN 4 2005

.UPDATE...
HAVE UPDATED THE ZONES TO ADD A DENSE FOG ADVISORY. CALLS AROUND THE
AREA HAVE REVEALED NUMEROUS LOCATIONS OF 1/2 MILE OR LESS. THE ONLY
UNCERTAINTY IS HOW LONG TO ISSUE THIS ADVISORY FOR? FOR NOW HAVE IT
OUT UNTIL MIDNIGHT AND WILL REEVALUATE THROUGH THE EVENING. BELIEVE
AREAS ALONG AND EAST OF THE CAPROCK WILL STAY VERY FOGGY THROUGH THE
NIGHT. IF THIS IS THE CASE THE ADVISORY WILL BE EXTENDED.

PESKY SHALLOW COLD AIR APPEARS READY TO MOVE BACK TO THE WEST THIS
EVENING WITH PRESSURE RISES ALREADY EVIDENT THE LAST HOUR. WILL HAVE
TO WATCH THE COOLER AIR OVER OKLAHOMA AND THE NORTHEASTERN
PANHANDLES TO SEE IF THE FREEZING LINE CAN APPROACH US. MORE ABOUT
THIS THROUGH THE EVENING.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY TXZ21>24-27>31-33>37-39-44 UNTIL MIDNIGHT.

&&

18
Hazardous weather outlook, Jan 4, 3:45 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
345 PM CST TUE JAN 4 2005

TXZ021>044-051200-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
345 PM CST TUE JAN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

WINTER WEATHER

A FREEZING RAIN ADVISORY HAS BEEN ISSUED FOR AREAS BETWEEN
SILVERTON...MEMPHIS...AND CHILDRESS...BETWEEN MIDNIGHT TONIGHT AND 6
AM WEDNESDAY MORNING. LIGHT ACCUMULATIONS OF ICE ARE POSSIBLE WITHIN
THIS AREA AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA.
SIGNIFICANT ICE ACCUMULATIONS ARE NOT EXPECTED AS THE PRECIPITATION
SHOULD BE LIGHT AND SHORT IN DURATION.

FOR FURTHER DETAILS...PLEASE SEE THE FREEZING RAIN ADVISORY (WSWLUB)
ISSUED BY THIS OFFICE AT 345 PM CST.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Lubbock radar (KLBB), 16 km away, was scanning. The volume nearest the first event began at 00:19 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lubbock

When
January 4, 6:20 PM CST
Where
Lubbock County, 5 mi S of Lubbock
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
33.517, -101.850

Reported by Chief Meteorologist of KJTV-FOX34 News.

Hail, Terry

When
January 4, 10:00 PM CST
Where
Terry County, 4 mi N of Brownfield
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.233, -102.283

Reported by an NWS Cotton-Gin Cooperative Observer.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432824, 5432825.